Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Boston/Norton, MA

June 17, 2013Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 17, 2013, 3:20 PM EDT for Cheshire County, New Hampshire. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 3:20 PM EDT (19:20 UTC)
Expired
Jun 17, 2013, 4:15 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Cheshire County, NH

The radar

The Boston radar (KBOX), 143 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WUUS51 KBOX 171920
SVRBOX
NHC005-172015-
/O.NEW.KBOX.SV.W.0025.130617T1920Z-130617T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 415 PM EDT

* AT 316 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWFANE...OR 9 MILES
  NORTHWEST OF BRATTLEBORO...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEENE...JAFFREY...DUBLIN...FITZWILLIAM...RINDGE...CHESTERFIELD...
  MARLBOROUGH...TROY...ROXBURY...HARRISVILLE...SWANZEY AND
  WESTMORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4294 7200 4280 7198 4279 7197 4272 7195
      4282 7255 4288 7256 4292 7252 4295 7254
      4297 7252 4297 7247 4298 7246 4299 7247
      4300 7244
TIME...MOT...LOC 1919Z 287DEG 32KT 4298 7266 

$$

JWD
2 follow-up statements
326 
WWUS51 KBOX 171938
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT MON JUN 17 2013

NHC005-172015-
/O.CON.KBOX.SV.W.0025.000000T0000Z-130617T2015Z/
CHESHIRE NH-
338 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL AND SOUTHERN CHESHIRE COUNTY...

AT 335 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 7 MILES 
WEST OF KEENE...AND WAS MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...DUBLIN...FITZWILLIAM...RINDGE...CHESTERFIELD...
MARLBOROUGH...TROY...ROXBURY...HARRISVILLE...SWANZEY AND
WESTMORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND 
DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR 
OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND 
AVOID FLOODED ROADS.

&&

LAT...LON 4294 7200 4280 7198 4279 7197 4272 7195
      4282 7255 4288 7256 4292 7252 4295 7254
      4297 7252 4297 7247 4298 7246 4299 7247
      4300 7244
TIME...MOT...LOC 1934Z 287DEG 32KT 4293 7244 

$$

JWD
315 
WWUS51 KBOX 171958
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT MON JUN 17 2013

NHC005-172007-
/O.CAN.KBOX.SV.W.0025.000000T0000Z-130617T2015Z/
CHESHIRE NH-
358 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND SOUTHERN 
CHESHIRE COUNTY IS
CANCELLED...
                
AS OF 357 PM...THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

&&

LAT...LON 4294 7200 4280 7198 4279 7197 4272 7195
      4282 7255 4288 7256 4292 7252 4295 7254
      4297 7252 4297 7247 4298 7246 4299 7247
      4300 7244
TIME...MOT...LOC 1957Z 287DEG 32KT 4258 7166 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 17, 2:00 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT MON JUN 17 2013

.SYNOPSIS...
A COLD FRONT MAY STALL ACROSS THE REGION TODAY...THEN SLOWLY MOVE
OFFSHORE LATE TUESDAY OR TUESDAY NIGHT.  LARGE HIGH PRESSURE WILL
BRING MAINLY DRY AND SEASONABLE CONDITIONS WEDNESDAY THROUGH
FRIDAY...THEN WILL ANCHOR SOUTH OF NEW ENGLAND SATURDAY. AN
APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

***SEVERE THUNDERSTORM WATCH FOR ALL BUT THE CAPE AND ISLANDS THROUGH
9 PM THIS EVENING***

2 PM UPDATE...

SCATTERED SHOWERS AND THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS
UPSTATE NEW YORK EARLY THIS AFTERNOON.  THIS ACTIVITY WILL BE
HEADING EAST INTO A MORE FAVORABLE ENVIRONMENT OVER THE NEXT FEW
HOURS.  0 TO 6 KM SHEAR VALUES ON THE ORDER OF 40 TO 50 KNOTS WILL
COMBINED WITH MLCAPE VALUES ON THE ORDER OF 1000 TO 2000 J/KG IN
OUR REGION. IN ADDITION...A POTENT UPPER JET BETWEEN 90 AND 100
KNOTS WILL BE IN PLACE ACROSS OUR REGION.  THE INGREDIENTS ARE
CERTAINLY IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS.

EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO
INTERIOR SOUTHERN NEW ENGLAND OVER THE NEXT FEW HOURS. THE
ACTIVITY WILL THEN MAKE ITS WAY TO THE COASTAL PLAIN BY LATE
EARLY THIS EVENING.  THE PRIMARY THREAT WILL LAST UNTIL AROUND 8 PM
THIS EVENING...ALTHOUGH CAN/T RULE OUT SOME OF THE ACTIVITY
PERSISTING ANOTHER COUPLE OF HOURS.

THE MAIN THREATS WILL BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE
WIND GUSTS.  IN FACT...A SUPERCELL THUNDERSTORM OR TWO IS POSSIBLE
WITH HAIL TO THE SIZE OF GOLF BALLS GIVEN GIVEN THE AMOUNT OF SHEAR
AND COLD 500 MB TEMPS.  THE TORNADO THREAT LOOKS LOW GIVEN MAINLY
UNIDIRECTIONAL WIND FIELDS...BUT CAN/T RULE ONE OUT GIVEN MAGNITUDE
OF SHEAR AND IF SOME MESOSCALE INTERACTIONS CAN OCCUR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
COLD FRONT SLIDES THROUGH THE AREA THEN STALLS IN VICINITY OF
CT/RI AND SE MA AS IT PARALLELS UPPER LVL FLOW. ANY CONVECTION
THAT DEVELOP WILL LIKELY BECOME ELEVATED AND THEN DIMINISH TO
-SHRA AS THE BL DECOUPLES DUE TO LOSS OF HEATING. A FEW STORMS MAY
LINGER TO THE COAST LINES SO MAY NEED TO WATCH THE WATERS
OVERNIGHT EVEN AS STORMS WEAKEN OVERLAND. OTHERWISE...JUST EXPECT
A FAIR AMOUNT OF CLOUDINESS WITH AT LEAST ISOLATED -SHRA AROUND
GIVEN THE LIFT THE FRONT PROVIDES AND A FAIR AMOUNT OF COLUMN
MOISTURE. DWPTS REMAIN ELEVATED IN VICINITY OF AND S OF THE THE
FRONT...SO EXPECT SOME FOG TO DEVELOP ESPECIALLY IN AREAS THAT
HAVE RAIN RAISING SFC MOISTURE.

TUESDAY...
TRICKY FORECAST REGARDING POTENTIAL FOR ANOTHER STRONG-SEVERE
THUNDERSTORM DAY. SFC COLD FRONT WILL BE STALLED ALONG THE
SOUTHERN HALF OF SOUTHERN NEW ENGLAND DURING THE MORNING HOURS.
WHILE THIS WILL PROVIDE THE FOCUS FOR LIFT...AND DWPTS WILL REMAIN
HIGH WITH THE POTENTIAL FOR CAPE VALUES TO ONCE AGAIN REBOUND TO
1000+ J/KG...THE QUESTION WILL BE AVAILABLE SUNSHINE. THE FRONT
WILL LIKELY KEEP AT LEAST SOME BKN CLOUDS IN THE REGION THROUGH
SUNRISE WHICH WOULD SLOW DESTABILIZATION. HOWEVER...SHOULD THE SUN
BREAK OUT...THERE IS THE POTENTIAL FOR AT LEAST AS MUCH IF NOT
MORE INSTABILITY THAN MONDAY. SHEAR WILL BE MUCH THE SAME AS
WELL...40-50 KT FROM 0-6 KM. SPC STILL FOCUSES A SEE TEXT SO WILL
HAVE TO MONITOR FOR ANOTHER ROUND OF STORMS WHICH AT LEAST HAVE
THE POTENTIAL TO BECOME STRONG-SEVERE.

TEMPS UNDER BKN-OVC SKIES WILL BE A BIT COOLER THAN MON...IN THE
MID TO UPPER 70S ALTHOUGH UNDER SUNSHINE COULD REACH CLOSER TO 80+
ESPECIALLY S OF THE STALLED FRONT. HUMID CONDITIONS ALSO ARE
EXPECTED TO CONTINUE WITH DWPTS IN THE LOW TO MID 60S NEAR THE
FRONT...BUT IN NH THE DWPTS WILL BE LOWER FURTHER BEHIND THE
FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

BIG PICTURE/PREFERENCES...

UPPER TROUGH MOVES ACROSS NEW ENGLAND WEDNESDAY WITH A SMALL AMOUNT
OF COLD ADVECTION ALOFT.  BUILDING HEIGHTS THURSDAY AS HIGH PRESSURE
OVER THE PLAINS EDGES EAST.  EVEN WITH THE BUILDING HEIGHTS...A
COUPLE OF SHORTWAVES SWEEP AROUND BAFFIN ISLAND UPPER LOW AND ACROSS
QUEBEC/NORTHERN NEW ENGLAND
TOWARD THE WEEKEND.

THE DAILIES...

WEDNESDAY-THURSDAY... COLD FRONT MOVES OFFSHORE EARLY WEDNESDAY.
SOUTHERN NEW ENGLAND REMAINS IN THE RIGHT ENTRANCE REGION OF THE
UPPER JET...AND 70 PERCENT RH LINGERS AT 800-850 MB THROUGH THE
AFTERNOON.  SO POTENTIAL EXISTS FOR DIURNAL CUMULUS DURING MAX
HEATING.  FOR THIS REASON WE HAVE 40-60 PCT SKY COVER DURING THE
AFTERNOON.

OTHERWISE DRY WEATHER AS SURFACE HIGH PRESSURE BUILDS OVER THE
REGION...THEN MOVES OFFSHORE DURING THURSDAY.  THIS WILL BRING LIGHT
NORTHEAST FLOW WEDNESDAY AND A DEVELOPING SOUTHWEST FLOW THURSDAY.
MIXING DEPTHS WILL REACH 800 MB WEDNESDAY AND 800-850 MB THURSDAY.
MIXING THE TEMPS AT THE TOP OF THESE LAYERS WILL SUPPORT MID 70S TO
LOWER 80S...ALTHOUGH THE NORTHEAST WIND WEDNESDAY MAY BUFFER ANY
MIXING IN EASTERN MASS AND HOLD TEMPS THERE A FEW DEGREES COOLER.

FRIDAY THROUGH MONDAY... DUE TO THE ONGOING SEVERE THUNDERSTORM
WATCH...FORECAST GRIDS FOR FRIDAY THROUGH MONDAY REMAIN UNCHANGED.

PREVIOUS DISCUSSION...
FRIDAY... MAINLY DRY AND SEASONABLE CONDITIONS EXPECTED TO
CONTINUE WITH HIGH PRES IN CONTROL. TEMPS MOSTLY IN THE 70S...WITH
COOLING SEABREEZES EXPECTED EACH DAY WITH LIGHT BOUNDARY LAYER
FLOW.

SATURDAY AND SUNDAY...
FORECAST CONFIDENCE DECREASES AS GFS/ECMWF DIFFER ON EWD EXTENT OF
WARM SECTOR AIRMASS. AS MENTIONED ABOVE WE LEANED TOWARD THE ECMWF
WHICH KEEPS THE WARM FRONT TO THE WEST WITH INCREASING CHC OF
SHOWERS/TSTMS FROM POSSIBLE MCS...BUT STILL A LOT OF UNCERTAINTY.
TEMP FORECAST ALSO UNCERTAIN AND WILL DEPEND ON POSITION OF WARM
FRONT.  WE UNDERCUT MEX GUIDANCE BY SEVERAL DEGREES MORE IN LINE
WITH ECMWF.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE TO HIGH CONFIDENCE IN TAFS THROUGH TUESDAY
NIGHT...BUT LOWER CONFIDENCE IN TIMING OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.

THIS AFTERNOON AND TONIGHT...
WHILE VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT...THE MAIN
CONCERN IS LATE THIS AFTERNOON AND EVENING WITH THE TIMING OF
SHOWER AND THUNDERSTORM ACTIVITY RESULTING IN BRIEFLY LOWER
CONDITIONS. LATEST RADAR IMAGERY SHOWING A FAIR AMOUNT OF ACTIVITY
ACROSS WESTERN NEW ENGLAND.  EXPECT THESE SHOWERS AND THUNDERSTORMS
TO ADVANCE EAST AND AFFECT MUCH OF SOUTHERN NEW ENGLAND BETWEEN 20Z
AND 00Z.  TIMING IS STILL TRICKY...BUT ACTIVITY HITS WESTERN NEW
ENGLAND FIRST AND THEN THE COASTAL PLAIN BY THIS EVENING.

THE ACTIVITY SHOULD DISSIPATE ACROSS THE REGION BY LATE EVENING.
THEREAFTER...VFR CONDITIONS WILL DOMINATE BUT LOCALLY LOWERED
CONDITIONS ARE POSSIBLE IN PATCHY FOG.

TUESDAY AND TUESDAY NIGHT...
VFR CONDITIONS PROBABLY DOMINATE IN THE MORNING...BUT ANOTHER ROUND
OF SHOWERS/THUNDERSTORMS ANTICIPATED TUESDAY AFTERNOON WILL BRING A
PERIOD OF MVFR-IFR CONDITIONS.  THE BULK OF THE ACTIVITY ENDS
SOMETIME TUESDAY EVENING...BUT IFR TO MVFR CONDITIONS MAY DEVELOP
LATE IN LOW CLOUDS AND PATCHY GROUND FOG.

KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS.  BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
21Z AND 00Z THIS EVENING.

KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS.  BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
20Z AND 23Z.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WEDNESDAY THROUGH FRIDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH TUESDAY..

TODAY AND TONIGHT...

WINDS SHIFT TO THE SW TODAY WITH GUSTS GENERALLY 10-15 KT ALTHOUGH
MAY NEED TO MONITOR FOR 20-25 KT AGAIN NEAR THE CAPE AND ISLANDS
THIS AFTERNOON. OTHERWISE...THE SOUTHERLY COMPONENT WILL ALLOW THE
5-6 FT SEAS ON THE OCEAN WATER S OF RI/MA TO PERSIST SO WILL
CONTINUE THE SMALL CRAFT ADVISORY THROUGH 00Z. OTHERWISE...WILL
NEED TO MONITOR FOR SOME T-STORMS WHICH MAY REACH THE COASTLINE
BY THE EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. FOG AND
STRATUS MAY DEVELOP LATE TONIGHT WITH SOME REDUCTION IN VSBYS.

TUESDAY...
A STALLED FRONT COULD ALLOW FOR MORE SHOWERS AND STORMS ACROSS THE
WATERS DURING THE DAY...BUT OUTSIDE OF ANY OF THESE STORMS MAINLY
QUIET BOATING WEATHER IS EXPECTED.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

HIGH CONFIDENCE.

WEDNESDAY-THURSDAY...LINGERING 5 FOOT SEAS ON THE SOUTHERN OUTER
WATERS WEDNESDAY BUT SUBSIDING DURING THE DAY.  WINDS REMAIN
BELOW 20 KNOTS.

FRIDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. NE WINDS MAY
GUST TO 20 KT WED.

&&

.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER
AT DOVER AND THE PAWCATUCK AT WESTERLY REMAIN ABOVE FLOOD STAGE.

THERE IS THE THREAT FOR SHOWERS AND STRONG THUNDERSTORMS TODAY AND
TUESDAY WHICH COULD PROVIDE HEAVY RAIN. THIS MAY LEAD TO SOME
LOCALIZED URBAN AND POOR DRAINAGE FLOOD AND MAY ALTER THE TIMING
OF RIVERS OR EVEN ALLOW THEM TO RISE AGAIN AS WELL. THIS WILL HAVE
TO BE MONITORED.

RIVER FORECAST POINTS WHERE FLOOD WARNINGS ARE STILL IN EFFECT AS
OF 400AM.

IN MA... CHARLES RIVER AT DOVER AT CREST AND REMAINS STEADY

THE AREAL FLOOD WARNING FOR SOUTHWESTERN WASHINGTON COUNTY IN RI
HAS BEEN CANCELLED AS THE LOWER PAWCATUCK RIVER HAS FALLEN BELOW
FLOOD STAGE.

REFER TO THE LATEST FLOOD STATEMENTS FOR SPECIFIC FORECASTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...KJC/DOODY
NEAR TERM...FRANK
SHORT TERM...DOODY
LONG TERM...WTB
AVIATION...FRANK/WTB
MARINE...KJC/WTB
HYDROLOGY...STAFF
Hazardous weather outlook, Jun 17, 3:48 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT MON JUN 17 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-180800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...MAINLY IN THE INTERIOR. THE PRIMARY THREAT IS STRONG
TO DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL...WITH LARGE
HAIL A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-251-254>256-180800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 17, 1:51 PM EDT, 1 hour 29 minutes before
WWUS81 KBOX 000000
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT MON JUN 17 2013

MAZ002>004-026-NHZ011-012-015-171945-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHWEST MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
151 PM EDT MON JUN 17 2013

...HEADS UP FOR POSSIBLE SEVERE THUNDERSTORMS APPROACHING THE AREA...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS MOVING THROUGH EASTERN NEW YORK AND
SOUTHERN VERMONT...MOVING SOUTHEAST AT 35 MPH.

LARGE AND POTENTIALLY DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60
MPH ARE POSSIBLE WITH THESE STORMS AS THEY ARRIVE IN SOUTHWEST NEW
HAMPSHIRE AND NORTHWEST MASSACHUSETTS BETWEEN 3 PM AND 4 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE OUTDOORS MUST BE ALERT FOR SIGNS OF THREATENING WEATHER. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. HEAD
INDOORS WHEN THUNDERSTORMS APPROACH. STAY TUNED FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
MONDAY EVENING FOR RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
CONNECTICUT AND MASSACHUSETTS EXCEPT CAPE COD AND THE ISLANDS.

LAT...LON 4312 7185 4314 7167 4305 7164 4307 7152
      4301 7139 4286 7144 4252 7194 4243 7247
      4270 7302 4274 7302 4273 7246 4288 7256
      4300 7245 4316 7245 4313 7237 4318 7216
      4313 7218 4313 7204 4318 7204 4319 7198
TIME...MOT...LOC 1747Z 292DEG 31KT 4330 7298 4311 7393

JWD
Special weather statement, Jun 17, 2:34 PM EDT, 46 minutes before
WWUS81 KBOX 000000
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT MON JUN 17 2013

MAZ002>004-026-NHZ011-015-172030-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHWEST MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
234 PM EDT MON JUN 17 2013

...POSSIBLE SEVERE THUNDERSTORM APPROACHING CHESHIRE COUNTY...

AT 230 PM EDT...A LINE OF THUNDERSTORMS WAS MOVING THROUGH EASTERN
NEW YORK AND SOUTHERN VERMONT.

A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...WAS LOCATED NEAR SALEM NEW YORK AND WAS MOVING EAST AT
35 MPH.

THIS STORM WILL REACH CHESHIRE COUNTY...INCLUDING WESTMORELAND...
SWANZEY...DUBLIN AND FITZWILLIAM AROUND 330 PM. LARGE AND
POTENTIALLY DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE WITH THIS STORM.

IF YOU LIVE IN CHESHIRE COUNTY...STAY TUNED FOR LATER UPDATES AND
POSSIBLE WARNINGS.

OTHER STORMS WILL REACH NORTHWEST MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AROUND 4 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE OUTDOORS MUST BE ALERT FOR SIGNS OF THREATENING WEATHER. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. HEAD
INDOORS WHEN THUNDERSTORMS APPROACH. STAY TUNED FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
MONDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
NORTHERN CONNECTICUT AND  MASSACHUSETTS.

LAT...LON 4274 7302 4273 7246 4277 7249 4277 7252
      4288 7256 4292 7252 4295 7254 4300 7245
      4315 7245 4305 7163 4269 7169 4247 7269
      4254 7288 4256 7297 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1829Z 287DEG 32KT 4313 7323

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:51 PM EDTSpecial Weather StatementBOXCheshire, Hillsborough114 min
Jun 17, 2:34 PM EDTSpecial Weather StatementBOXCheshire, Hillsborough116 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.